How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7370
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

Also I was on 75mg pregabalin months, my neurologist

Resolved Question:

Also I was on 75mg pregabalin for three months, my neurologist said to taper down to 50mg for 10 days, then 25mg for 10 days then stop completely. I finished my last tablet on Friday. Today I've woke up feeling irritable, aching etc. will this eventually go ? How long for it to get out of my system ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Dr Uzair :

The Pregabalin 25 mg would have been out of your system in the first 24 hours.

Dr Uzair :

So, this irritable feeling and aching is not due to any withdrawal of the Pregabalin, secondly, you tapered off correctly so, no withdrawal is expected.

Dr Uzair :

If you have any more queries, or want to interact, please enter chat.

Customer: I thought I shud of tapered off by aving an extra week of taking one tablet then missing a dose etc so it's more gradual.
Dr Uzair :

No, this regimen is also acceptable. And is mostly used.

Customer: I took my last 25mg fri & av been ok the past two days, it was this morning so I thought perhaps I was experiencing withdrawal symptoms. Felt very moody, irritable, most of today.
Dr Uzair :

Its possible, but at the same time very unlikely.

Customer: My throat is burning from stomach acid, hurts to swallow. I've been on lansoporazole for 5 weeks now but no improvement. Is they anything else I can do help this ? I take the odd gaviscon daily but scared if using it everyday.
Dr Uzair :

You can use gaviscon and lansoprazole on a daily basis.

Customer: So is pregabalin out of my system now ? After 3 days ?
Dr Uzair :

I would recommend that you sleep with a head up tilt of about 30 to 45 degrees at night to avoid the acid coming up and irritating the throat.

Dr Uzair :

Yes, it would have been out in the first 24 hours.

Dr Uzair :

Also, for the acid reflux, I would recommend that you do not sleep immediately after eating and before going to bed a stroll of about 15 to 20 minutes will be extremely beneficial.

Customer: I read it can cause depression if withdrew from pregabalin, is that mainly when people take higher doses for longer periods of time ?
Dr Uzair :

Yes, that is correct.

Dr Uzair :

Longer duration and higher doses otherwise, pregabalin is not known to cause withdrawal if taken for a few months.

Customer: So I shouldn't get depression cus suddenly stopped ?
Dr Uzair :

Well, you did not stop it suddenly. You tapered off and should not get withdrawal at all.

Customer: Yes been sleeping high up in bed, killing my neck though.
Dr Uzair :

Lozenges with anesthetic properties and aspirin gargles thrice a day will help.

Customer: I feel like the acid is damaging my throat. I'm not eating mega amounts of food, will it take a whole to clear up ? The pregabslin tabs av caused it.
Dr Uzair :

Shouldn't take more than a 2 weeks now that you are off the Pregabalin and also using proton pump inhibitor and gaviscon.

Customer: Only tapered 10 days on each dose is that long enough ?
Dr Uzair :

Yes, that is the way to do it.

Customer: My neurologist advised me then to stop completely after.
Dr Uzair :

Alright and the neurologist was right.

Customer: Can pregabalin leave behind any nasty side effects, anxiety etc ?
Customer: Do u recommend any home remedies I can use to help acid reflux or any foods & drinks to try ?
Dr Uzair :

No, it does not leave behind any effects. But can cause anxiety or depression while one is on it.

Dr Uzair :

Yes, avoid spicy, salted, smoked and barbecued foods. Avoid fizzy drinks and hot beverages.

Dr Uzair :

No alcohol especially not at night.

Customer: Can gaviscon cause depression if take for long periods of time ?
Customer: Do I avoid dairy foods ? How else would I get my calcium ? Can u take any vitamins ?
Dr Uzair :

No, it can not cause depression.

Dr Uzair :

No, there is no need to avoid dairy.

Customer: When I researched it on internet it said that it can?
Dr Uzair :

It is not wise to google for these things, always end up with negative and false information online.

Customer: Can u take any multi vitamins as I'm not getting enough nutrients ?
Dr Uzair :

I'm afraid that can not be assessed, you will need to have a mineral level and vitamin level test to ascertain that.

Dr Uzair :

You can take multivitamins off the counter.

Dr Uzair :

For a month, its generally safe.

Customer: I'm just confused on what I can & can't eat.
Dr Uzair :

You can eat anything you like just avoid spicy, salted, smoked and barbecued foods.

Dr Uzair :

And do not eat in huge amounts. Eat more frequently but in smaller portions.

Customer: Can you only take lansoporazole for 2 months ? As I heard it can lower your magnesium levels ?
Dr Uzair :

Yes, you can take it for two months. It can lower magnesium levels in people who have ongoing magnesium issues and when it is taken in excessive doses.

Dr Uzair :

Do you have any more queries?

Customer: No that's all many thanks :)
Dr Uzair :

It was a pleasure.

Dr Uzair :

Please do leave a positive rating for the service.

Dr Uzair :

Best wishes.

Dr Uzair and other Medical Specialists are ready to help you